Alert archive / Kansas / Winter Storm Warnings in 2006
Winter Storm Warning 4, NWS Goodland, KS
NWS Goodland, KS issued this winter storm warning at Dec 30, 2006, 8:45 PM CST for 7 counties in Kansas; Red Willow County, Nebraska. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 30, 2006, 8:45 PM CST (02:45 UTC)
- Expired
- Dec 31, 2006, 4:11 AM CST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Thomas County, KS, Wallace County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 80 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 30, 9:58 PM CST | HEAVY SNOW 26 | Sharon Springs, KS | 1 INCH PER HOUR SNOWFALL RATE CONTINUES |
| Dec 30, 10:09 PM CST | HEAVY SNOW 14 | Colby, KS | 1-2 INCH PER HOUR RATES WITH 6 INCHES OF NEW SNOW SINCE 3 PM |
| Dec 30, 10:56 PM CST | HEAVY SNOW 14 | Oberlin, KS | 6-8 INCHES OF NEW SNOW SINCE 7 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGLD 310245 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 745 PM MST SAT DEC 30 2006 COZ090-091-310345- /O.CAN.KGLD.WW.Y.0002.000000T0000Z-061231T1200Z/ YUMA-KIT CARSON- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 745 PM MST SAT DEC 30 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOWFALL HAS ENDED ACROSS THE AREA. ADDITIONALLY...WINDS HAVE SUBSIDED INTO THE 10 TO 20 MPH RANGE...LOWERING THE THREAT FOR BLOWING SNOW. $$ KSZ002>004-014-015-027-028-NEZ081-310700- /O.UPG.KGLD.WW.Y.0002.000000T0000Z-061231T1200Z/ /O.NEW.KGLD.WS.W.0004.061231T0245Z-061231T1200Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-WALLACE-LOGAN-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...SHARON SPRINGS...OAKLEY...MCCOOK 745 PM MST SAT DEC 30 2006 /845 PM CST SAT DEC 30 2006/ ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST /6 AM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST /6 AM CST/ SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A BAND OF MODERATE TO HEAVY SNOW CONTINUES TO PRODUCE HOURLY SNOWFALL RATES OF ONE TO TWO INCHES FROM MCCOOK NEBRASKA SOUTHWEST THROUGH OBERLIN AND ATWOOD KANSAS TO COLBY...RUSSELL SPRINGS AND SHARON SPRINGS KANSAS. VISIBILITIES WITHIN THE BAND OF HEAVIEST SNOW WILL DROP BELOW ONE MILE. NORTHWEST WINDS OF 15 TO 25 MPH WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW. THE BAND OF SNOW IS NOT EXPECTED TO MOVE MUCH OVER THE NEXT 3 TO 5 HOURS. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$ COZ092-KSZ001-013-016-029-041-042-NEZ079-080-310700- /O.CON.KGLD.WW.Y.0002.000000T0000Z-061231T1200Z/ CHEYENNE CO-CHEYENNE KS-SHERMAN-GRAHAM-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK- INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS... GOODLAND...HILL CITY...QUINTER...TRIBUNE...LEOTI...BENKELMAN... TRENTON 745 PM MST SAT DEC 30 2006 /845 PM CST SAT DEC 30 2006/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ SUNDAY. ADDITIONAL SNOWFALL OF 1 TO 5 INCHES WILL EXIST GENERALLY EAST OF A LINE EXTENDING FROM MCCOOK NEBRASKA SOUTHWEST THROUGH OBERLIN AND ATWOOD KANSAS TO COLBY...RUSSELL SPRINGS AND SHARON SPRINGS KANSAS. NORTH WINDS OF 15 TO 25 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. $$ DDT
2 follow-up statements
000 WWUS43 KGLD 310545 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1045 PM MST SAT DEC 30 2006 COZ092-KSZ001-NEZ079-310645- /O.CAN.KGLD.WW.Y.0002.000000T0000Z-061231T1200Z/ CHEYENNE CO-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS... BENKELMAN 1045 PM MST SAT DEC 30 2006 /1145 PM CST SAT DEC 30 2006/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOWFALL HAS ENDED ACROSS THE AREA. ADDITIONALLY...WINDS HAVE SUBSIDED INTO THE 10 TO 20 MPH RANGE...LOWERING THE THREAT FOR BLOWING SNOW. $$ KSZ002>004-014-015-027-028-NEZ081-310930- /O.CON.KGLD.WS.W.0004.000000T0000Z-061231T1200Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-WALLACE-LOGAN-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...SHARON SPRINGS...OAKLEY...MCCOOK 1045 PM MST SAT DEC 30 2006 /1145 PM CST SAT DEC 30 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ SUNDAY. A BAND OF MODERATE TO HEAVY SNOW CONTINUES TO PRODUCE HOURLY SNOWFALL RATES OF ONE TO TWO INCHES FROM MCCOOK NEBRASKA SOUTHWEST THROUGH CEDAR BLUFFS AND OBERLIN TO LOCATIONS INCLUDING COLBY AND SHARON SPRINGS KANSAS. VISIBILITIES WITHIN THE BAND OF HEAVIEST SNOW WILL DROP BELOW ONE MILE. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE ALSO COMMON WITHIN THE BAND OF SNOW...PRODUCING WIDESPREAD BLOWING AND DRIFTING SNOW. THE BAND OF SNOW IS NOT EXPECTED TO MOVE MUCH OVER THE NEXT SEVERAL HOURS. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL IS VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$ KSZ013-016-029-041-042-NEZ080-310930- /O.CON.KGLD.WW.Y.0002.000000T0000Z-061231T1200Z/ SHERMAN-GRAHAM-GOVE-GREELEY-WICHITA-HITCHCOCK- INCLUDING THE CITIES OF...GOODLAND...HILL CITY...QUINTER... TRIBUNE...LEOTI...TRENTON 1045 PM MST SAT DEC 30 2006 /1145 PM CST SAT DEC 30 2006/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ SUNDAY. ADDITIONAL SNOWFALL OF 1 TO 5 INCHES WILL EXIST GENERALLY EAST OF A LINE EXTENDING FROM MCCOOK NEBRASKA SOUTHWEST THROUGH CEDAR BLUFFS AND OBERLIN TO LOCATIONS INCLUDING COLBY...SHARON SPRINGS AND TRIBUNE KANSAS. THIS IS EXPECTED TO FALL DURING THE EARLY MORNING HOURS OF SUNDAY. NORTH WINDS OF 15 TO 25 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. $$ DDT
000 WWUS43 KGLD 311011 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 311 AM MST SUN DEC 31 2006 KSZ002>004-014-015-027-028-NEZ081-311115- /O.CAN.KGLD.WS.W.0004.000000T0000Z-061231T1200Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-WALLACE-LOGAN-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...SHARON SPRINGS...OAKLEY...MCCOOK 311 AM MST SUN DEC 31 2006 /411 AM CST SUN DEC 31 2006/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER STORM WARNING. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL PRODUCE AREAS OF BLOWING SNOW THROUGH THE DAY. THERE WILL ALSO BE SOME LIGHT SNOW EAST OF A LINE FROM MCCOOK NEBRASKA TO RUSSELL SPRINGS KANSAS...BUT ADDITIONAL ACCUMULATIONS WILL ONLY BE ONE OR TWO INCHES. VISIBILITIES WILL BE REDUCED TO ONE MILE IN THE HEAVIER SNOW. SNOW WILL END BY 10 AM CST. $$ KSZ013-016-029-041-042-NEZ080-311115- /O.CAN.KGLD.WW.Y.0002.000000T0000Z-061231T1200Z/ SHERMAN-GRAHAM-GOVE-GREELEY-WICHITA-HITCHCOCK- INCLUDING THE CITIES OF...GOODLAND...HILL CITY...QUINTER... TRIBUNE...LEOTI...TRENTON 311 AM MST SUN DEC 31 2006 /411 AM CST SUN DEC 31 2006/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER WEATHER ADVISORY. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL PRODUCE AREAS OF BLOWING SNOW THROUGH THE DAY. THERE WILL ALSO BE SOME LIGHT SNOW EAST OF A LINE FROM MCCOOK NEBRASKA TO RUSSELL SPRINGS KANSAS...BUT ADDITIONAL ACCUMULATIONS WILL ONLY BE ONE OR TWO INCHES. VISIBILITIES WILL BE REDUCED TO ONE MILE IN THE HEAVIER SNOW. SNOW WILL END BY 10 AM CST. $$ MENTZER
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 3:12 PM CST, 5 hours 33 minutes earlier.
Area forecast discussion, Dec 30, 3:12 PM CST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
212 PM MST SAT DEC 30 2006
SHORT TERM... (TONIGHT - TUESDAY)
UPPER LOW WILL FINALLY MAKE ITS MOVE AND EJECT OUT OF THE TEXAS
PANHANDLE AND ACROSS OKLAHOMA TONIGHT AND FINALLY MOVE EAST OF THE
AREA ON SUNDAY. FORECAST DILEMMA WILL BE ADDITIONAL SNOWFALL AMOUNTS
ON BACKSIDE OF THE SYSTEM. MODELS IN GOOD AGREEMENT SHOWING A WELL
DEFINED TROWAL FEATURE TAKING ON A NORTH TO SOUTH ORIENTATION THIS
AFTERNOON AND SWEEPING EAST ACROSS THE CWA TONIGHT. LARGE SCALE
FORCING AS INDICATED BY Q-VECTORS ALSO SHOW INCREASING SYNOPTIC
SCALE LIFT ACROSS THE CWA BETWEEN 18Z TODAY AND 06Z TONIGHT.
FINALLY...700MB FRONTOGENESIS ALSO SUPPORTIVE OF LIFT. MOISTURE AND
THERMAL PROFILES SHOW SUFFICIENT MOISTURE FOR PRECIPITATION WITH NO
SIGN OF MID LEVEL DRY SLOTTING. A SHALLOW WARM LAYER MAY CAUSE SOME
PARTIAL MELTING/FREEZING DRIZZLE THIS AFTERNOON...BUT FORECAST
SOUNDINGS SHOW THAT LAYER WILL COOL BELOW FREEZING BY 0Z AND MIXED
PRECIPITATION SHOULD CHANGE OVER TO ALL SNOW. FINALLY...IN THE FAR
SOUTHEAST COUNTIES WHERE LITTLE IF ANY SNOW HAS FALLEN THUS
FAR...THE TRANSITION TO SNOW WILL OCCUR THIS EVENING...WITH ALL SNOW
AFTER 06Z. BASED QPF/SNOW AMOUNTS THIS EVENING ON AFTERNOON RADAR
TRENDS...WHICH SHOW THE BAND OF SNOW BEGINNING TO PIVOT NORTHWEST
INTO THE CWA. IT WILL BE REAL INTERESTING TO SEE HOW FAR WEST IT
GETS...BEFORE GRADUALLY DIMINISHING AFTER 06Z. THUS PAINTED SOME
HEALTHY SNOW AMOUNTS ALONG AND EAST OF A MCCOOK TO COLBY TO RUSSELL
SPRINGS LINE...TAPERING DOWN TO THE WEST. WINTER WEATHER ADVISORY
SHOULD COVER ADDITIONAL SNOW TONIGHT...THOUGH IT WILL BE VERY CLOSE
TO WARNING CRITERIA UNDER THE BAND...AND WILL HAVE TO BE MONITORED
SHOULD THINGS GET OUT OF HAND.
.LONG TERM... (WEDNESDAY - SATURDAY)
THE NEXT SOUTHERN STREAM SHORTWAVE...THE THIRD IN AS MANY
WEEKS...WILL BE SETTLING INTO THE DESERT SOUTHWEST EARLY IN THE
WEEK. AT THIS POINT THE LATEST RUNS OF THE GFS AND ECMWF SUGGEST IT
WILL TRANSLATE INTO AN OPEN WAVE AS IT EJECTS ACROSS THE SOUTHERN
PLAINS MIDWEEK. THE ECMWF HAS BACKED OFF ON THE CLOSED LOW SOLUTION
WHICH HAD PREVIOUSLY PLACED IT OVER WESTERN KANSAS. AS LONG AS THOSE
TRENDS CONTINUE IT SHOULD NOT BRING ANY ADDITIONAL PRECIPIATION TO
THE AREA. LARGE NORTHERN STREAM TROUGH THEN FORECAST TO DIG INTO THE
PACIFIC NORTHWEST AND THE NORTHERN ROCKIES BY THE END OF THE PERIOD.
A LITTLE TOO EARLY TO SAY IF IT WILL BRING ANOTHER ROUND OF
SNOW...BUT IT CERTAINLY WILL BRING COOLER TEMPERATURES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY FROM 5 PM MST /6 PM CST/ THIS AFTERNOON
TO 5 AM MST /6 AM CST/ SUNDAY FOR KSZ001-KSZ002-KSZ003-
KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-
KSZ041-KSZ042.
BLIZZARD WARNING UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR
KSZ001-KSZ013-KSZ027.
WINTER STORM WARNING UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON
FOR KSZ002-KSZ003-KSZ004-KSZ014-KSZ015-KSZ016-KSZ028-KSZ029-
KSZ041-KSZ042.
NE...WINTER WEATHER ADVISORY FROM 5 PM MST /6 PM CST/ THIS AFTERNOON
TO 5 AM MST /6 AM CST/ SUNDAY FOR NEZ079-NEZ080-NEZ081.
BLIZZARD WARNING UNTIL 5 PM MST THIS AFTERNOON FOR NEZ079.
WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR NEZ080-
NEZ081.
CO...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST
SUNDAY FOR COZ090-COZ091-COZ092.
BLIZZARD WARNING UNTIL 5 PM MST THIS AFTERNOON FOR COZ090-COZ091-
COZ092.
&&Hazardous weather outlook, Dec 30, 5:57 AM CST, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 457 AM MST SAT DEC 30 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 457 AM MST SAT DEC 30 2006 /557 AM CST SAT DEC 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. A VARIETY OF WINTER WEATHER WARNINGS AND ADVISORIES ARE IN EFFECT TODAY AND TONIGHT. THIS INCLUDES A BLIZZARD WARNING FOR EASTERN COLORADO AND THE ADJACENT COUNTIES OF KANSAS AND NEBRASKA. .DAY ONE...TODAY AND TONIGHT BLIZZARD CONDITIONS WILL CONTINUE TODAY WEST OF KANSAS HIGHWAY 27. A WINTER STORM WARNING IS IN EFFECT ELSEWHERE IN THE TRI-STATE AREA. AN ADDITIONAL FOUR TO EIGHT INCHES OF SNOW WILL OCCUR THROUGH TONIGHT BRINGING THE STORM TOTAL ACCUMULATION OF 18 TO 24 INCHES. NORTH WINDS OF 25 TO 40 MPH WILL PRODUCE WIDESPREAD BLOWING SNOW AND BLIZZARD CONDITIONS...MAINLY WEST OF KANSAS HIGHWAY 27. A MIXTURE OF SNOW AND FREEZING RAIN WILL OCCUR ACROSS GRAHAM...SHERIDAN...AND GOVE COUNTIES IN KANSAS. MANY ROADS WILL BE CLOSED TODAY. DO NOT TRAVEL UNLESS IT IS AN EMERGENCY. SNOW WILL DECREASE TONIGHT...BUT WINDS WILL CONTINUE TO PRODUCE BLOWING SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED TODAY...BUT REPORTS OF SNOW ACCUMULATION ARE APPRECIATED. MENTZER
In the hours before
Local storm report, Dec 30, 7:04 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MST SAT DEC 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HEAVY SNOW TRIBUNE 38.47N 101.75W
12/30/2006 E18.0 INCH GREELEY KS LAW ENFORCEMENT
SNOW DRIFTS TO 6 FEET
&&
MWMLocal storm report, Dec 30, 7:09 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
609 PM MST SAT DEC 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM ICE STORM 3 W GRAINFIELD 39.11N 100.53W
12/30/2006 GOVE KS LAW ENFORCEMENT
ESTIMATED 80 POWER POLES DOWN ACROSS GOVE COUNTY.
&&
MWMLocal storm report, Dec 30, 7:13 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM MST SAT DEC 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HEAVY SNOW OAKLEY 39.13N 100.85W
12/30/2006 E9.0 INCH LOGAN KS LAW ENFORCEMENT
DRIFTS UP TO 2 FEET IN TOWN
&&
MWMLocal storm report, Dec 30, 7:40 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MST SAT DEC 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM ICE STORM 9 NNW HILL CITY 39.49N 99.91W
12/30/2006 GRAHAM KS LAW ENFORCEMENT
NUMEROUS TREE LIMBS AND POWER LINES DOWN ACROSS THE
COUNTY WITH WIDESPREAD POWER OUTAGES. 49 POWER POLES DOWN
NORTHWEST OF THE HILL CITY AREA. ESTIMATED 2-3 DAYS
BEFORE POWER IS RESTORED. ICE ACCUMULATION GREATER THAN
1/2 INCH
&&
MWMLocal storm report, Dec 30, 7:56 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
656 PM MST SAT DEC 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM ICE STORM HOXIE 39.36N 100.44W
12/30/2006 SHERIDAN KS LAW ENFORCEMENT
3 INCH MIX OF FREEZING RAIN/SLEET AND SNOW FOLLOWED BY 7
INCHES OF SNOW
&&
MWMLocal storm report, Dec 30, 7:58 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
658 PM MST SAT DEC 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HEAVY SNOW SELDEN 39.54N 100.57W
12/30/2006 E11.0 INCH SHERIDAN KS TRAINED SPOTTER
2 INCHES OF FREEZING RAIN/SLEET AND SNOW FOLLOWED BY
10-12 INCHES OF SNOW
&&
MWMNearby
Winter Storm Warnings in Kansas, 2006Winter Storm Warnings in Nebraska, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.